Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » tampons - fainting? shaking? feeling sick?

 - UBBFriend: Email this page to someone!    
Author Topic: tampons - fainting? shaking? feeling sick?
Love.Me
Neophyte
Member # 29761

Icon 9 posted      Profile for Love.Me     Send New Private Message       Edit/Delete Post 
Hey,
i'm 17 and i've been using pads for as long as i can remember. Today i tried to use tampons for the first time so i chose a slim one. When i put it in, it felt painful but not unbareble, i could only get the tampon most of the way in so i stopped and took it out. Straight after that i had to sit down because i felt like i was going to through up. Then i started shaking and went cold, suddenly the room went out of focus and there was a really loud ringing in my ears. Next thing i new i was on the bathroom floor trying to get my head up, as soon as i did it smashed back down onto the floor and i passed out again. I've felt sick for the rest of the day and still do.
I was wondering if it's anything to worry about or weather this means i cant use them.
Something like this has never happened to me before so theres no doubt in my mind it was due to trying to use them.
If you could tell me anything i'd really appritchate it.
Thanks =)
xx

--------------------
Check it out i'm rocking steady... Go.

Posts: 1 | From: here | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Honestly, I'd check in with your doc, because it could be that the symptoms you experienced were totally unrelated to tampon insertion.

Might also be just that you felt nervous, then experienced pain and you shocked your system with both those things a bit.

But tampon insertion by itself isn't going to cause those symptoms.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
FadingStar
Neophyte
Member # 28427

Icon 1 posted      Profile for FadingStar     Send New Private Message       Edit/Delete Post 
I know were not suppose to repost on old messages because they might not get checked, but I felt I should post this.

Now I don't know what type of tampon you're using but with Playtex they give you a little book that tells you how to insert and take out the tampon. They also have a warning in that same book about 'Toxic Shock Syndrome' or TSS. They say that some warning signs are a sudden fever, vomiting, diarrhea, fainting or near fainting when standing up, dizziness or a rash that looks like a sunburn. They also say that if these signs or other signs of TSS appear to remove the tampon and to discontinue use. You should also visit you doctor immediately.

So Miz Scarlet was right for telling you to visit your doc, but tampon insertion can cause some of those symptoms.

It may be helpfull information for anyone that does use tampons, or for those that are going to.
If you do experience any of these, visit the doc because although it is a rare disease, it can cause death. The risks are higher to women under 30 yo and teenagers.

Sorry if I shouldnt have posted back on this old board, I just though I should let you know!

--------------------
And you shed not a single tear for the things that you didnt need because you knew you were finally free.

Posts: 28 | From: Canada | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
faifai
Scarleteen Volunteer
Member # 17971

Icon 1 posted      Profile for faifai     Send New Private Message       Edit/Delete Post 
FadingStar, it says right at the top that this section is for staff and volunteer replies only. Please abide by our forum rules.

And no, tampon insertion by itself will NOT do what you said. Toxic shock syndrome is associated with leaving tampons in too long--the accumulation of blood and that being in your system for so long causes it. Tampon insertion all by its lonesome will not do that, especially not literally a few minutes after it was put in.

--------------------
disconnect and let me drift/until my upside down is right side *in*

Posts: 640 | From: The Valley of the Sun, AZ, USA | Registered: May 2004  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen